Any reason NOT to try Olive Leaf Extract?

Discussion in 'Fibromyalgia Main Forum' started by Manwithfibro, Aug 20, 2003.

  1. Manwithfibro

    Manwithfibro New Member

    Are there chances you can be allergic?

    Sounds like it has helped a ton of people?

    Tim
  2. Hippen

    Hippen New Member

    I have been taking Olive Leaf off and on for 8 years...I have never had any bad side effects. I have had many good things happen from taking OLE. Yes, some find allergic reactions from taking it but I think it is rare. Itching has been one of the worst side effects I think for some people. Try it low dose and see what happens. Love, Hippen
  3. Plantscaper

    Plantscaper New Member

    is to try it like Hippen said..I am allergic to a lot of other herbs, which some on this board can do well with..It is such an individual reaction, that it depends on YOUR BODY..

    I think that OLE has such a potential to be SO EFFECTIVE for most, is SO COST EFFECTIVE, and has no BAD side effects, only HEALTHY ones (if you are not allergic), it would be a shame NOT to try it out...

    If you need any further information, let someone know..

    Plantscaper
  4. tansy

    tansy New Member

    if you are on heparin or other anticoagulants. It's ok with aspirin though. OLE thins the blood which for most of us is an added bonus.

    My sister is a pharmacist in the UK. When I discussed all the herbs I'd learn about she said that their effectiveness should not be underestimated. She approves of them.

    In the UK money is being put into antibiotic avoidance, in other words financially in many areas they will lose out if too many are prescribed. This means long term antibiotic use for the chronically sick is going to be even more difficult to get prescribed.

    Good herbal alternatives get around this problem, can be just if not more effective, and many kill off a wider variety of pathogens. They are considered safer as well.

    Good luck if you decide to go ahead with OLE.

    Cheers

    Tansy

  5. lucky

    lucky New Member

    I just read your messages with interest on OLE and itching. Now is this probably the reason why my eyelids itch like crazy? Just returned from the doctor, and he said my red eyelids are the result of allergies, but I never had this before, it seems only since I take OLE.
    Anyway, I am not stopping OLE, I rather itch. My daily dose are between 900 and 1500 mg. May be it is too much.
    Take care, Lucky
    [This Message was Edited on 08/20/2003]
  6. Hippen

    Hippen New Member

    allergies could cause itchy eyelids...allergic conjunctivitis. I also have itchy eylids and eyes when i start taking OLE...thinking it could be critter germs coming out. They will find many ways to exit the body when they are being attacked by OLE...LOL. I am glad you are continuing the OLE...itching is alot better than dealing with the other conditions we experience. Take care!!!! Love, Hippen
  7. lucky

    lucky New Member

    for your reply. First I thought that my daughter's cats (which are new in my house for the time being) were the reason for my red and itching eyelids. But after realizing that every time I take the OLE the itching started again, I became very suspicious. Well, now I am almost sure that yes, OLE is most likely the cause.
    Oh no, I am not going to stop taking OLE. Although I have a big flare with the diverticolosis right now which is very painful, and I thought that the OLE would be helpful in controlling it as well. However, luckily I do not have an imflammation as my doctor told me today, and hopefully the OLE will help controlling the inflammation in the future as well.
    Sincerely, Lucky
    [This Message was Edited on 08/20/2003]
    [This Message was Edited on 08/20/2003]
  8. Hippen

    Hippen New Member

    Yes, I hope it helps with your diverticulitis!!! I have had IBS really bad for years and the OLE has helped eliminate it. I don't know how it works but it does. If the itching gets to bad...try some Tylenol allergy sinus... seems to work for me. I like the OLE because it really has not harmed anyone...very natural. Let me know how the OLE is working for your Diverticulitis...I am interested in hearing if it does. Keeping my fingers crossed for you. Love, Hippen
  9. lucky

    lucky New Member

    and thanks for your kind words. Since I am on OLE, whatever it does, (and knock on wood), whenever I see my doctor which is usually once a month, I do not show any infection of any kind. Although I was in great pain the past days with the diverticolosis, I do not have an inflammation which surprised me because I was in agony. Of course, with these results, the truth must be that OLE really is helping. Also, I take colostrum with the OLE, but played around with it the past days of finding out if this was causing the abdominal pain, but since I started taking it again, the pain has greatly improved.
    Surprisingly, I hardly took any allergy medications this summer, only for the itch on the eyelids, since I feel that some of these meds do not agree with me and OLE just does the opposite, with less fatigue your moods change for the better!
    Tonight we will have a break in the weather too. It is hot and humid here in Toronto, and because of energy conservation due to the big blackout last week, we are asked to save on power (AC's, etc.).
    Take care, Hippen and talk to you soon, Lucky
  10. Plantscaper

    Plantscaper New Member

    Generally, when you herx, the symptoms end in a short time period of time, once the critters are eliminated, sufficiently, and/or the immune system calms down...so you can, eventually, stay on the substance without the side effect of itching, etc.

    If it is an allergy to the substance, the body probably continues to react that way until the substance is removed...and will probably always react that way..if consuming that substance..

    I think it is important to make the distinction, and would like to hear from others as to whether they think that Itching can be considered a herxing effect, as we have had several board members experience this phenomenon...

    Plantscaper
  11. Plantscaper

    Plantscaper New Member

    Personally, I had been trying to stay off of OLE for about a week or two(to prevent habituation to the herb), and I have just experienced a big relapse in my symptoms with migraines/sinus problems, feverish, fluish symptoms reappearing..So, it is back on the OLE for me, again..

    Lucky,
    When I am allergic to a herb, I usually experience an intense overall itching that only goes away if I stop the offending substance..How long have you been having the itching while on the OLE? It would seem that if you were allergic to it, that this would have happened, initially, when you first started using it..

    Plantscaper

  12. lucky

    lucky New Member

    Up to now I have had no problems with OLE, until the itching started on my eyelids. But now, I am almost certain, that it also causes my abdominal pain which I thought was a flare of diverticulosis. When I saw my doctor yesterday, there was no infection (diverticulitis), which I was happy about.
    First I thought that it was the colostrum I am taking with OLE and did not take it for a few days, but I continued with OLE. The result, my pain was almost unbearable until this morning when I added colostrum again, the pain was gone. A few hours later, I took 300 mg OLE and the pain was back.
    I like to get off OLE for a few days and will see how I am doing on colostrum alone.
    It is somehow amazing that by not taking OLE for just one week that all those sinus problems etc. returned with a vengeance.
    Take care, and thanks for your reply. Lucky
    [This Message was Edited on 08/21/2003]
  13. selma

    selma New Member

    I wanted to ask the same question. Thanks.
    Selma